Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 8:32 PM CDT for 9 parishes in Louisiana. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 8:32 PM CDT (01:32 UTC)
- Expired
- Mar 28, 2014, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Grant Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Webster Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:45 PM CDT | TSTM WND DMG | Coushatta, LA | WIDESPREAD TREES AND POWERLINES DOWN THROUGHOUT THE PARISH... NUMEROUS TREES ON CARS |
| Mar 28, 8:50 PM CDT | TSTM WND DMG | Natchitoches, LA | WIDESPREAD TREES AND POWERLINES DOWN THROUGHOUT THE PARISH |
| Mar 28, 9:00 PM CDT | TSTM WND DMG | 7 E Campti, LA | NUMEROUS TREES AND POWERLINES DOWN ON NORTH SIDE OF BLACK LAKE |
| Mar 28, 9:05 PM CDT | TSTM WND DMG | 3 E Saline, LA | TREE DOWN ON SHADY GROVE ROAD |
| Mar 28, 9:10 PM CDT | TSTM WND DMG | Colfax, LA | TREE DOWN ON A HOME. WIDESPREAD TREES AND POWERLINES DOWN |
| Mar 28, 9:15 PM CDT | TSTM WND DMG | Winnfield, LA | ROOF RIPPED OFF OF A HOME. WIDESPREAD TREES AND POWERLINES DOWN THROUGHOUT THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 28, 7:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
631
WUUS54 KSHV 290132
SVRSHV
LAC013-015-043-049-061-069-081-119-127-290230-
/O.NEW.KSHV.SV.W.0046.140329T0132Z-140329T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
WESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
RED RIVER PARISH IN NORTHWEST LOUISIANA...
SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 930 PM CDT
* AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ELM GROVE TO NEAR
COUSHATTA...CAMPTI AND EAST OF FLORIEN LOUISIANA. THIS LINE OF
STORMS WAS MOVING TO THE EAST NEAR 50 MPH. AHEAD OF THIS LINE...
A SEVERE THUNDERSTORM WAS ALSO LOCATED JUST EAST OF RINGGOLD...
MOVING NORTHEAST NEAR 25 MPH.
* WIDESPREAD WIND DAMAGE HAS BEEN REPORTED FROM THIS LINE OF STORMS
EARLIER THIS EVENING.
LAT...LON 3136 9323 3153 9323 3154 9334 3171 9334
3171 9344 3174 9345 3191 9344 3195 9337
3210 9354 3218 9353 3223 9360 3224 9359
3226 9348 3245 9368 3255 9254 3139 9258
3139 9269 3150 9273 3134 9295
TIME...MOT...LOC 0130Z 272DEG 47KT 3232 9340 3213 9323
3185 9315 3156 9321 3130 9334
$$
131 follow-up statement
453
WWUS54 KSHV 290216
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT FRI MAR 28 2014
LAC015-081-119-290226-
/O.CAN.KSHV.SV.W.0046.000000T0000Z-140329T0230Z/
RED RIVER LA-BOSSIER LA-WEBSTER LA-
916 PM CDT FRI MAR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...BOSSIER AND RED
RIVER PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR NORTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL ARKANSAS
AND NORTHWEST LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3142 9270 3144 9269 3145 9271 3147 9272
3149 9270 3150 9272 3143 9284 3143 9299
3208 9315 3249 9313 3255 9254 3139 9258
3139 9269
TIME...MOT...LOC 0216Z 268DEG 46KT 3237 9286 3237 9284
3196 9265 3152 9255
$$
LAC013-043-049-061-069-127-290230-
/O.CON.KSHV.SV.W.0046.000000T0000Z-140329T0230Z/
NATCHITOCHES LA-LINCOLN LA-JACKSON LA-GRANT LA-BIENVILLE LA-WINN LA-
916 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WINN...BIENVILLE...GRANT...JACKSON...LINCOLN AND NATCHITOCHES
PARISHES...
AT 916 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LIBERTY HILL TO WINNFIELD TO 7 MILES EAST OF COLFAX...MOVING EAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DODSON...HODGE...EAST HODGE...NORTH HODGE...HUDSON...QUITMAN...
GRAMBLING AND RUSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR NORTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL ARKANSAS
AND NORTHWEST LOUISIANA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3142 9270 3144 9269 3145 9271 3147 9272
3149 9270 3150 9272 3143 9284 3143 9299
3208 9315 3249 9313 3255 9254 3139 9258
3139 9269
TIME...MOT...LOC 0216Z 268DEG 46KT 3237 9286 3237 9284
3196 9265 3152 9255
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:13 PM CDT, 19 minutes earlier.
Area forecast discussion, Mar 28, 8:13 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 813 PM CDT FRI MAR 28 2014 .DISCUSSION... UPDATED THE FORECAST TO REMOVE SOME NE TX COUNTIES...SE OK...AND SW AR COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 37...AND CONVERT SOME OF THE PREVIOUS SEVERE THUNDERSTORM WATCH NUMBER 37 COUNTIES IN NORTHWEST AND NORTH CENTRAL LOUISIANA TO A TORNADO WATCH NUMBER 41. SVR 37 WILL END AT 29/03Z/10 PM CDT/. TOR 41 WILL END AT 29/08Z/03 AM CDT/. WILL BE CLEARING ZONES FROM WATCHES AS OFTEN AS POSSIBLE. ALSO UPDATED THE RAIN CHANCES AND ADJUSTED THE MENTION OF JUST THUNDERSTORMS WHILE KEEPING IN THE MENTION OF SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR WHERE THE WATCHES CONTINUED. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 73 45 75 49 / 70 0 0 0 0 MLU 55 71 43 73 48 / 70 0 0 0 0 DEQ 46 71 38 74 47 / 50 0 0 0 0 TXK 50 71 44 73 50 / 70 0 0 0 0 ELD 53 71 40 72 46 / 70 0 0 0 0 TYR 49 73 45 78 52 / 30 0 0 0 0 GGG 50 73 43 77 51 / 60 0 0 0 0 LFK 54 77 44 77 49 / 70 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Local storm report, Mar 28, 7:26 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
03/28/2014 GREGG TX 911 CALL CENTER
NUMEROUS TREES DOWN...POWER LINES DOWN COUNTY WIDE
&&
EVENT NUMBER SHV1400155
13Local storm report, Mar 28, 7:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MARSHALL 32.54N 94.35W
03/28/2014 E1.25 INCH HARRISON TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1400156
MDVLocal storm report, Mar 28, 7:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL SHREVEPORT 32.47N 93.80W
03/28/2014 M1.75 INCH CADDO LA NWS EMPLOYEE
&&
EVENT NUMBER SHV1400157
13Local storm report, Mar 28, 8:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 N TEXARKANA 33.51N 94.07W
03/28/2014 E1.00 INCH BOWIE TX PUBLIC
1 INCH HAIL ANS SEVERAL TREES DOWN IN WAMBA
0550 PM TSTM WND DMG 5 N TEXARKANA 33.51N 94.07W
03/28/2014 BOWIE TX PUBLIC
1 INCH HAIL ANS SEVERAL TREES DOWN IN WAMBA
&&
EVENT NUMBER SHV1400158
EVENT NUMBER SHV1400159
MDVLocal storm report, Mar 28, 8:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MOUNT PLEASANT 33.17N 94.98W
03/28/2014 E1.00 INCH TITUS TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1400160
MDVLocal storm report, Mar 28, 8:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 ESE EL DORADO 33.19N 92.60W
03/28/2014 E0.75 INCH UNION AR PUBLIC
&&
EVENT NUMBER SHV1400161
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 43 min |
| Mar 28, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Sabine | 66 min |
| Mar 28, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 60 min |
| Mar 28, 8:11 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Mar 28, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Ouachita, Winn | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.